| Catalog Number |
202000123 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/17/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a brainlab navigated case using expedium 5.5 kit and symphony navigated 3.2 drill guide, four screws were placed in the patient.Two went in without complication, the second two took longer and surgeon wasn¿t happy that the placement was accurate.With the brainlab rep, each item's calibration was checked.It was the noted that although the drill guide was still visible to the navigation system, it was not accurate by at least couple of mm.On further examination, the array had shifted slightly on the instrument.Following a discussion with surgeon, it was decided in future to check with the scrub team and rep to ensure the instrument is still aligned between each use.Surgeon chose to remove the screws and continue with an uninstrumented fusion.The surgery was prolonged by one hour extra.
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Additional information received states that there was no allegation against the expedium 5.5 kit or two screws.The patient was discharged one day post op with routine planned 2-3 month review with surgeon.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5, d10 (concomitant).Corrected: e1 (initial reporter first name, last name).H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.